U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 17-year-old female asked:

I'm 17,i'm on the pill. for a few weeks i have been getting brown discharge from the vigina, starting my periods later than usual,what does this mean?

2 doctor answers2 doctors weighed in
Dr. Philip Miller
A Verified Doctoranswered
Family Medicine 48 years experience
Old menstrual: blood with vaginal mucous. If bleeding or burning see your GYN- otherwise: welcome to adulthood-normal.
Dr. Jeff Livingston
Obstetrics and Gynecology 23 years experience
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very common on birth control. It happens in about 1/3 of users. Its no big deal and usually self corrects over time. If you are not satisfied or it continues to happen then consider using a different birth control method. It is a common side effect and does not mean something is wrong or that the pill is not working.
Last updated Mar 22, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.